Not long ago, Dr. Hu Yang, Department of Respiratory Medicine, Shanghai Pulmonary Hospital Affiliated to Tongji University, received a request from a patient’s family. There was a large area of red and swollen skin on the neck, which was suspected to be allergies. After going to the hospital for anti-allergy treatment, it improved, but later, the throat became uncomfortable, and there was a mild cough. Later, the symptoms became more and more severe, with chest tightness and blood in the sputum. , was diagnosed with interstitial lung disease at the hospital and was admitted to the ICU. This is the third patient Dr. Hu has encountered with lung disease due to hair dye.
Hazardous ingredients in unidentified ointment, hair dye can be deadly
Dr. Hu Yang met the first patient who suffered from hair dye and died only one month after seeing a doctor. The second patient was discharged after treatment improved, but after a cold The disease aggravated and eventually passed away.
Reviewing the three cases all have a common feature, that is, the use of baking ointment or hair dye of unknown origin. The course of disease after use is also very similar. First, there is a large rash on the neck, followed by throat discomfort and coughing symptoms, followed by asthma and chest tightness, decreased lung function, and finally tracheal intubation in the hospital.
From imaging studies, their lungs are all similar to the performance of interstitial lung disease during acute exacerbation. The onset process is like paraquat poisoning, first small patchy increased density shadows, It is manifested as thickening of bronchovascular bundles, ground-glass lesions, patchy increased density shadows, large consolidation shadows, atelectasis, mediastinal and subcutaneous emphysema, pleural effusion and cardiac enlargement, etc., with the development of fibrous performance, and the whole process only takes about 1 month!
Dr. Hu Yang emphasized that for some three-no products, the diseases caused by the ingredients are still unknown and cannot be traced back. Even some brands that are officially sold in the market will contain some organic matter and heavy metal ions, and there will inevitably be some ingredients that may cause disease. Therefore, Dr. Hu Yang reminds everyone that if you want to bake oil or dye your hair, you must first choose a reliable brand. Even if there is a problem, there is a way to trace the source. Secondly, to reduce the frequency of baking oil and dyeing hair, the incidents of illness caused by frequent hair dyeing exposed on the Internet are not isolated cases.
Volatile and irritating items, excessive doses may cause lung disease
Dr. Hu Yang said that any items with volatile and irritating odors may damage the lungs, and the reason for the absence of the disease is largely due to insufficient doses. As long as the dose reaches a certain level, it may cause poisoning. For example, in a hyperbaric oxygen chamber, if a normal person stays in it for a long time, it may cause oxygen poisoning, that is, if the oxygen reaches a certain concentration, it may be poisoned, not to mention other preparations and gases. Therefore, our country has certain specifications for additives used in hair dyes or other items that are usually used.
Dr. Hu Yang once treated a patient who suffered from lung disease due to overuse of 84 disinfectant. The patient was very clean and used 84 disinfectant to clean the room and wash clothes several times a day. , eventually causing discomfort in the respiratory tract and causing lung damage. This is a typical case of volatile and overdose, so we also remind everyone to be careful even for items commonly used in our lives.
Respiratory disease is one of the four major chronic diseases that threaten the health of the Chinese people. This Wednesday (September 14th) from 19:00 to 20:00, We are honored to invite Bu Xiaoning, Director of the Department of Respiratory and Critical Care Medicine, Beijing Tiantan Hospital Affiliated to Capital Medical University strong>Come to the “Watching Breath” live broadcast room, chat with you about “The movement and movement of COPD friends”, and answer your questions online.